Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 22, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 17, 2016, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2016, 1:00 AM CDT (06:00 UTC)
- Expired
- Mar 17, 2016, 6:41 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
190 WHUS73 KGRB 170600 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 100 AM CDT THU MAR 17 2016 ...GUSTY WEST WINDS WILL CONTINUE TODAY... .GALE FORCE GUSTS HAVE SUBSIDED...BUT WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID-AFTERNOON. LMZ541>543-171400- /O.EXP.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/ /O.NEW.KGRB.SC.Y.0022.160317T0600Z-160317T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 100 AM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE GALE WARNING HAS EXPIRED. * WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- AFTERNOON TODAY. * WAVES HEIGHTS OF 3 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
4 follow-up statements
271 WHUS73 KGRB 170930 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT THU MAR 17 2016 ...GUSTY WEST WINDS WILL CONTINUE TODAY... .WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- AFTERNOON. LMZ541>543-171730- /O.CON.KGRB.SC.Y.0022.000000T0000Z-160317T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 430 AM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- AFTERNOON TODAY. * WAVES HEIGHTS OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
716 WHUS73 KGRB 171408 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 AM CDT THU MAR 17 2016 ...GUSTY WEST WINDS WILL CONTINUE TODAY... .WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- AFTERNOON. LMZ541>543-172100- /O.CON.KGRB.SC.Y.0022.000000T0000Z-160317T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 AM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- AFTERNOON TODAY. * WAVES HEIGHTS OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
656 WHUS73 KGRB 172049 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CDT THU MAR 17 2016 ...GUSTY WINDS WILL EASE THIS EVENING... .WEST WINDS WILL SLOWLY EASE THIS EVENING. LMZ541>543-180000- /O.EXT.KGRB.SC.Y.0022.000000T0000Z-160318T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 349 PM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEST WINDS OF 15 TO 20 KTS...WITH A FEW GUSTS TO 25 KTS THIS EVENING...WILL EASE TO 10 TO 20 KTS LATER ON TONIGHT. * WAVES WILL SUBSIDE TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
745 WHUS73 KGRB 172341 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 641 PM CDT THU MAR 17 2016 ...WINDS AND WAVES HAVE SUBSIDED... LMZ541>543-180045- /O.CAN.KGRB.SC.Y.0022.000000T0000Z-160318T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 641 PM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 10:50 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 16, 10:50 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1050 PM CDT WED MAR 16 2016 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 345 PM CDT WED MAR 16 2016 SOME OF THE FORECAST CHALLENGES IN THE SHORT TERM INCLUDE WINDS IN CENTRAL AND EAST CENTRAL WISCONSIN AND SNOW AMOUNTS AND TIMING. 12Z MODELS INDICATED 50+ KNOT WINDS AT 925MB AND 850MB TODAY ACROSS THE SOUTHERN PART OF THE FORECAST AREA AND INTO THE MKX FORECAST AREA. THERE HAVE BEEN SOME GUSTS IN EXCESS OF 45 KNOTS AS HIGHER WINDS MIXED TO THE SURFACE WITH WARMING TEMPERATURES AND INCREASED LOW LEVEL INSTABILITY. HAVE OPTED TO KEEP THE ADVISORY GOING AS NO OBSERVATIONS INDICATED GUSTS AS HIGH AS 50 KNOTS NEAR THE AREA SO FAR. WINDS SHOULD START TO DIMINISH WITH LOSS OF DAYTIME HEATING. THE PRECIPITATION FORECAST IS MORE OF A CHALLENGE AND CONFIDENCE LEVEL IS MUCH LOWER. RAIN CHANGED TO SNOW ACROSS PARTS OF CENTRAL WISCONSIN EARLY THIS AFTERNOON...BUT BASED ON WEBCAMS IT ONLY APPEARED TO BE STICKING TO UNPAVED GROUND. ENDED UP STARTING THE WINTER WEATHER ADVISORY AT NOON DUE TO LOW VISIBILITIES AND TEMPERATURES MAINLY IN THE LOWER HALF OF THE 30S. THINK SNOW TOTALS IN THE 3 TO 8 INCH RANGE IN THE ADVISORY AREA SEEM REASONABLE FOR NOW...BUT ALSO THINK THERE IS A GOOD CHANCE THAT THE ADVISORY MAY NEED TO BE CANCELED EARLY. PRECIPITATION TYPE WILL EVENTUALLY CHANGE TO SNOW ACROSS THE REST OF THE AREA. THERE SHOULD BE SOME LOCATIONS THAT CHANGE BACK TO RAIN AS TEMPERATURES WARM UP ON THURSDAY...BUT NORTHERN WISCONSIN SHOULD SEE MAINLY RAIN. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 345 PM CDT WED MAR 16 2016 UPPER TROUGH DROPS SOUTH OF THE FORECAST AREA THURSDAY NIGHT AND FRIDAY RESULTING IN SNOW SHOWERS ENDING THURSDAY EVENING. A WEAK UPPER SYSTEM IS FORECAST TO MOVE EAST SOUTHEAST FROM SOUTH DAKOTA TOWARDS NORTHERN ILLINOIS FRIDAY NIGHT THROUGH SATURDAY NIGHT BUT PRECIPITATION SHOULD STAY TO OUR SOUTH. NORTHWEST UPPER FLOW EXPECTED SUNDAY THROUGH MONDAY NIGHT WITH MAYBE SOME LAKE EFFECT SNOW SHOWERS IN THE FAR NORTH. AN UPPER TROUGH MOVING ACROSS THE NORTHERN PLAINS AND WESTERN GREAT LAKES SHOULD BRING SOME LIGHT SNOW MONDAY NIGHT AND LIGHT RAIN OR SNOW TUESDAY. TEMPERATURES SHOULD AVERAGE 5 TO 10 DEGREES BELOW NORMAL. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1050 PM CDT WED MAR 16 2016 SNOW SHOWERS AND IFR CONDITIONS PREVAILED ACROSS THE NORTHERN TAF SITES TONIGHT...WITH DRIZZLE AND VFR CONDITIONS ACROSS THE SOUTHEASTERN TAF SITES. OUT TO THE WEST IFR CONDITIONS AND A MIX OF RAIN AND SNOW WERE NOTED. CONDITIONS SHOULD HOLD STEADY FOR MUCH OF THE DAY ON THURSDAY...WITH A CHANCE FOR SNOW SHOWERS DURING THE AFTERNOON AS A SHORTWAVE TRACK THROUGH THE WESTERN GREAT LAKES. WINDS WILL CONTINUE THEIR SLOW DECLINE AS THE PRESSURE GRADIENT LOOSENS...WITH GUSTY WINDS COMING TO AN END THURSDAY EVENING. && .HYDROLOGY... ISSUED AT 345 PM CDT WED MAR 16 2016 RAINFALL TOTALS IN THE 1.5 TO 3.5 INCH RANGE IN CENTRAL WISCONSIN RESULTED IN SIGNIFICANT RISES ON RIVERS IN THAT PART OF THE STATE...AS WELL AS DOWNSTREAM. SEVERAL RIVER FLOOD WARNINGS WERE IN EFFECT AS OF LATE THIS AFTERNOON. ADDITIONAL PRECIPITATION TOTALS SHOULD BE MUCH LOWER AND ARE MORE LIKELY TO BE IN THE FORM OF SNOW SO THEY SHOULD NOT MAKE THE FLOODING SITUATION MUCH WORSE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM CDT THURSDAY FOR WIZ005- 010>012-018-019-030. && SHORT TERM.....MG LONG TERM......RDM AVIATION.......KURIMSKI HYDROLOGY......MG
Hazardous weather outlook, Mar 16, 3:01 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT WED MAR 16 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 301 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT MOST RIVERS AND STREAMS WILL CONTINUE TO RISE TONIGHT DUE TO RUNOFF FROM THE RECENT RAINFALL. MANY RIVERS ARE OUT OF THEIR BANKS AND SOME ARE ABOVE FLOOD STAGE. IF YOU LIVE NEAR A RIVER OR STREAM KEEP UP TO DATE WITH THE LATEST FORECASTS AND WARNINGS AND BE READY TO MOVE TO HIGH GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STRONG WEST WINDS WILL GUST TO 40 TO 50 MPH OVER CENTRAL AND EAST CENTRAL WISCONSIN INTO THE EARLY EVENING BEFORE TAPERING OFF. DRIVERS OF LARGE VEHICLES SHOULD BE ESPECIALLY CAREFUL. A MODERATE SNOWFALL WILL PRODUCE SLIPPERY ROADS AND SIDEWALKS ACROSS CENTRAL AND NORTHCENTRAL WISCONSIN TONIGHT. SEVERAL INCHES OF SNOW ARE POSSIBLE. A WINTER WEATHER ADVISORY HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY SLIPPERY ROADS AND SIDEWALKS WILL CONTINUE THURSDAY ACROSS NORTHCENTRAL AND CENTRAL WISCONSIN UNTIL THE SNOW DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT FLOODING...SNOW ACCUMULATIONS AND WIND GUSTS MORE THAN 40 MPH. LMZ521-522-541>543-172015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 301 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTHWEST TO WEST GALES WILL CONTINUE THIS EVENING. GUSTS COULD APPROACH STORM FORCE SOUTH OF MANITOWOC. A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/RDM
In the hours before
Local storm report, Mar 16, 9:26 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM SNOW BOULDER JUNCTION 46.11N 89.63W
03/16/2016 M2.9 INCH VILAS WI PUBLIC
REPORT RELAYED VIA WJFW-TV IN RHINELANDER.
0923 PM SNOW ARBOR VITAE 45.91N 89.65W
03/16/2016 M2.7 INCH VILAS WI PUBLIC
REPORTED RELAYED VIA WJFW-TV RHINELANDER.
0925 PM SNOW LAKE TOMAHAWK 45.81N 89.59W
03/16/2016 M2.0 INCH ONEIDA WI PUBLIC
REPORT RELAYED VIA WJFW-TV RHINELANDER.
&&
ECKBERGLocal storm report, Mar 16, 11:11 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1111 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM SNOW RHINELANDER 45.63N 89.41W
03/16/2016 M2.8 INCH ONEIDA WI TRAINED SPOTTER
REPORT FROM WJFW-TV RHINELANDER.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:38 PM CDT | River Flood Warning | GRB | Shawano, Waupaca | 72 hr |
| Mar 16, 9:52 PM CDT | River Flood Warning | GRB | Wood | 37 hr |
| Mar 16, 10:51 PM CDT | River Flood Warning | GRB | Portage | 69 hr |
| Mar 16, 10:51 PM CDT | River Flood Warning | GRB | Portage | 69 hr |
| Mar 17, 8:45 AM CDT | River Flood Warning | GRB | Wood | 59 hr |
| Mar 17, 9:33 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 55 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.